MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø42/+0MM; REVERSE SHOULDER HC LINER

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø42/+0MM; REVERSE SHOULDER HC LINER
Catalog Number 04.01.0125
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 may 2019: lot 179982: (b)(4) items manufactured and released on 24-apr-2018.Expiration date: 2023-04-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: reverse shoulder system 04.01.0174 glenosphere 42x27 (k170452) lot 179967: (b)(4) items manufactured and released on 03-may-2018.Expiration date: 2023-04-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event (complaint (b)(4)).Clinical evaluation performed by medical affairs manager: polyethylene liner revision occurred 2 months after reverse total shoulder arthroplasty due to recurrent luxation.The components remained intact and we cannot detect any hint of a defect that led to the problem.These events are normally originated by progression of disease to the soft tissues or insufficient re-establishment of soft tissue tension after the operation.No further conclusion can be drawn with the elements at hand.
 
Event or Problem Description
On (b)(6) 2019 we were informed about a revision surgery performed on the following day due to implant luxation (glenosphere from the liner) 2 months after surgery, and deltoid damaging: a thicker inlay has been used in the revision.This is the second revision surgery for this patient that was revised firstly in (b)(6) 2019 due to an unknown reason.The primary surgery, the date is unknown, has been performed with non-medacta products.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager r&d analysis performed on (b)(6) 2019.The liner shows damages on the inferior surface of the cylinder likely due to the manoeuvres for the removal from the reverse metaphysis.

Brand Name
REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø42/+0MM
Common Device Name
REVERSE SHOULDER HC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8615710
Report Number3005180920-2019-00379
Device Sequence Number11350086
Product Code PHX
UDI-Device Identifier07630040706322
UDI-Public07630040706322
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Catalogue Number04.01.0125
Device Lot Number179982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight72